Alert archive / Ohio / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 55, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jun 23, 2013, 6:21 PM EDT for Clark County, Miami County, Montgomery County, Ohio. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 23, 2013, 6:21 PM EDT (22:21 UTC)
- Expired
- Jun 23, 2013, 7:00 PM EDT
- In force
- 39 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
Counties Clark County, OH, Miami County, OH, Montgomery County, OH
The radar
The Cincinnati radar (KILN), 59 km from the middle of the area, began a volume at 22:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 3:13 PM EDT, 3 hours 8 minutes earlier.
Area forecast discussion, Jun 23, 3:13 PM EDT, 3 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 313 PM EDT SUN JUN 23 2013 .SYNOPSIS... A WEAK UPPER LEVEL LOW WILL EXIT OUR REGION TONIGHT AS THE UPPER LEVEL FLOW PATTERN TRANSITIONS TO ZONAL FLOW. DISTURBANCES EMBEDDED IN THE ZONAL FLOW WILL BRING CHANCES FOR SHOWERS AND THUNDERSTORMS TO THE AREA THROUGH MID WEEK. THE WARM AND HUMID AIR MASS CURRENTLY IN PLACE WILL CONTINUE THROUGH MID WEEK AS WELL. && .NEAR TERM /THROUGH TONIGHT/... WEAK UPPER LOW SPINNING JUST SOUTH OF OUR AREA WILL CONTINUE TO MOVE NORTHWARD INTO THIS EVENING. MODELS ARE FORECASTING THIS LOW TO WEAKEN INTO AN OPEN WAVE AS IT GETS ABSORBED INTO THE WESTERLIES TONIGHT. HIGH PRESSURE CENTERED OFF THE SOUTHEASTERN CONUS WILL CONTINUE TO PROVIDE MOIST SOUTH TO SOUTHWEST FLOW IN THE LOW LEVELS THROUGHOUT THE NEAR TERM TIME PERIOD. LATEST MESO ANALYSIS INDICATES ML CAPES AROUND 1500-2000 J/KG. SOME WEAK SHOWERS HAVE ALREADY POPPED UP ACROSS OUR SOUTH AND WILL CONTINUE TO DO SO THROUGHOUT THE AFTERNOON. THE NOTABLE LACK OF LOW LEVEL FORCING THIS AFTERNOON WILL PROBABLY KEEP COVERAGE FOR SHOWERS AND THUNDERSTORMS TO A MINIMUM...UNTIL OUTFLOW FROM THUNDERSTORMS TO OUR SOUTHWEST EVENTUALLY TRIGGER THE DEVELOPMENT OF ADDITIONAL SHOWER AND THUNDERSTORMS LATE THIS AFTERNOON INTO THE EVENING. SOME OF THE STORMS THIS AFTERNOON MAY BACK BUILD WHICH COULD POSE A THREAT FOR LOCALIZED FLOODING. ALSO...ANY STRONG UPDRAFTS COULD POTENTIALLY CAUSE SMALL HAIL AND DOWNBURST WINDS. WILL CONTINUE TO HIGHLIGHT THESE THREATS IN THE HWO. BY SUNSET...LOSS OF LOW LEVEL INSTABILITY WILL END THE CHANCE FOR ANY PRECIPITATION ACROSS OUR AREA. THIS LULL IN ACTIVITY IS EXPECTED TO LAST INTO THE OVERNIGHT HOURS. LATE TONIGHT...THE MORE RECENT MODEL RUNS ARE PICKING UP ON REDEVELOPMENT OF CONVECTION TO OUR WEST. THIS CONVECTION DEVELOPMENT WOULD BE TRIGGERED BY A WEAK UPPER LEVEL DISTURBANCE THAT HAS BEEN RESPONSIBLE FOR CURRENT CONVECTION ACROSS IOWA THIS AFTERNOON. IT APPEARS THAT AT THE SAME TIME...A MAXIMA OF PWAT VALUES WILL ADVECT EASTWARD...AND IT IS AT THE LEADING EDGE OF THE ELEVATED INSTABILITY GRADIENT ACCOMPANYING THIS RISE IN PWAT VALUES THAT WILL BE THE FOCUS OF OVERNIGHT CONVECTION. AS OF NOW INDICATIONS ARE THAT THIS CONVECTION WOULD OCCUR WEST OF THE ILN FORECAST AREA TONIGHT. HOWEVER...SOME OF THIS ACTIVITY COULD REACH THE WESTERN ZONES BEFORE THE END OF THE OVERNIGHT PERIOD. THEREFORE INTRODUCED SLIGHT CHANCE POPS IN THE WEST LATE TONIGHT. DEWPOINTS WILL STAY IN THE UPPER 60S TO LOWER 70S TONIGHT...THEREFORE OVERNIGHT LOWS ARE NOT EXPECTED TO DROP VERY FAR FROM THOSE VALUES. IN FACT...IF CLOUD COVER INCREASES LATE IN THE WEST DUE TO THE ABOVE MENTIONED CONVECTION UPSTREAM...TEMPERATURES THERE WILL NOT FALL BELOW THE 70 DEGREE MARK TONIGHT. && .SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/... ZONAL FLOW ALOFT WILL DEVELOP IN THE WAKE OF THE DEPARTING AND WEAKENING UPPER LOW MONDAY MORNING AND WILL LAST THROUGHOUT THE SHORT TERM TIME PERIOD. A PAIR OF PASSING DISTURBANCES WILL BE THE FOCUS FOR SHOWER AND THUNDERSTORM ACTIVITY DURING THE SHORT TERM TIME PERIOD. THE FORECAST ON MONDAY WILL BE DEPENDENT ON THE POTENTIAL FOR CONVECTION AT THE START OF THE PERIOD...AND WHERE THIS CONVECTION COULD BE IN THE MORNING. LEANED TOWARD THE NAM AND CMC REGIONAL FOR THE TUESDAY TIME PERIOD...BY HAVING CONVECTION MAINLY WEST OF THE AREA TO START OFF TUESDAY. RAPID DESTABILIZATION WITH DAYTIME HEATING WOULD OCCUR AS PWAT VALUES RISE ABOVE 1.75 INCHES BY THE AFTERNOON. BY THE AFTERNOON...THE AFOREMENTIONED WEAK DISTURBANCE WILL BE CROSSING OUR AREA AND WILL PROVIDE UPPER LEVEL SUPPORT FOR STRONGER UPDRAFTS. A LOW LEVEL FORCING MECHANISM SHOULD IN PLACE AS WELL ON MONDAY...WITH OUTFLOW FROM OUR WEST POSSIBLY MOVING INTO OUR AREA IN THE MID MORNING. ALL OF THESE INGREDIENTS SHOULD COME TOGETHER DURING THE AFTERNOON TO PROVIDE THE HIGHEST COVERAGE OF SHOWERS AND THUNDERSTORMS WE HAVE HAD COMPARED TO THE PAST FEW DAYS. INCREASED POPS TO 50 PERCENT ACROSS THE WEST AND 40 ACROSS THE FAR EAST BASED ON THIS SCENARIO. WENT CLOSE TO GUIDANCE FOR HIGHS ON MONDAY. WITH THE BETTER UPPER LEVEL SUPPORT FOR STORMS MONDAY...THERE IS THE INCREASED POTENTIAL FOR STORMS TO BECOME STRONG AND POSSIBLY SEVERE WITH DOWNBURST WINDS AND HAIL BEING THE MAIN THREATS. ALTHOUGH THE MEAN FLOW IS EXPECTED TO HAVE INCREASED ON MONDAY WITH MORE PROGRESSIVE STORM MOTION...HIGHER PWAT VALUES COULD RESULT IN BRIEF YET HEAVY RAINFALL. WILL HIGHLIGHT THESE THREATS IN THE HWO. POPS WILL DROP OFF MONDAY EVENING WITH THE LOSS OF DAYTIME HEATING. HOWEVER...WITH THE FORCING ASSOCIATED WITH THE WEAK DEPARTING DISTURBANCE STILL LINGERING IN THE AREA...KEPT LOW CHANCE POPS INTO THE OVERNIGHT TIME PERIOD. TEMPERATURES ON MONDAY NIGHT WITH DEWPOINTS IN THE UPPER 60S WILL STRUGGLE TO DROP BELOW 70 ACROSS MOST ZONES. A SECOND DISTURBANCE WILL SLIDE EAST TOWARD OUR AREA EMBEDDED IN THE ZONAL FLOW ON TUESDAY. IT IS POSSIBLE THAT TUESDAY WILL START OF WITH ANOTHER ROUND OF PRECIPITATION MOVING INTO THE WEST. HOWEVER...TRIED TO FOCUS THE HIGHEST POPS WHERE THE DISTURBANCE WOULD HAVE THE BEST CHANCE TO INTERACT WITH MORE UNSTABLE CONDITIONS DURING THE AFTERNOON...WHICH WOULD BE IN THE EAST BASED ON THE NAM/CMC REGIONAL MODELS. DID NOT TRY TO GET TOO DETAILED ON HIGH TEMPERATURES FOR TUESDAY AS THEY ARE GOING TO BE DEPENDENT ON CLOUDS AND PRECIPITATION. WENT CLOSE TO GUIDANCE...WHICH YIELDS UPPER 80S ACROSS THE AREA. THIS SECOND DISTURBANCE WILL EXIT THE REGION TUESDAY EVENING...WHICH SHOULD RESULT IN A LULL IN SHOWER AND THUNDERSTORM ACTIVITY TUESDAY NIGHT. RESIDUAL LOW LEVEL MOISTURE SHOULD MAKE TUESDAY NIGHT ONE OF OUR WARMEST OF THE PERIOD...WITH TEMPERATURES NOT EXPECTED TO DIP BELOW THE LOW 70S FOR THE MAJORITY OF OUR ZONES. && .LONG TERM /WEDNESDAY THROUGH SUNDAY/... A WARM AIRMASS WILL BE IN PLACE ACROSS THE AREA ON WEDNESDAY WITH MODELS HINTING AT POSSIBLY SOME WEAK MID LEVEL RIDGING TRAVERSING THE REGION IN DEVELOPING NORTHWEST FLOW ALOFT. THIS COULD HELP KEEP THE BETTER CHANCE OF DIURNAL TYPE ACTIVITY ACROSS OUR NORTHERN AREAS THROUGH THE DAY ON WEDNESDAY. TEMPERATURES WILL ALSO BE AT LEAST SOMEWHAT DEPENDENT ON HOW FAST/IF ANY PCPN DEVELOPS THROUGH THE DAY BUT GENERALLY EXPECT HIGHS UP NEAR 90 DEGREES. A MORE AMPLIFIED FLOW PATTERN WILL DEVELOP THROUGH THE END OF THE WEEK AS STRONG RIDGING DEVELOPS OVER THE WESTERN UNITED STATES. THIS WILL LEAD TO A PERIOD OF NORTHWEST FLOW ACROSS OUR AREA THROUGH FRIDAY BEFORE A BROADER TROUGH SETS UP OF THE EASTERN UNITED STATES FOR THE WEEKEND. SHORT WAVE ENERGY DROPPING DOWN INTO THE AREA THURSDAY INTO FRIDAY COMBINED WITH AN ASSOCIATED COLD FRONT SHOULD LEAD TO THE BEST CHANCE FOR THUNDERSTORMS IN THE THURSDAY TO THURSDAY NIGHT TIME PERIOD...POSSIBLY LINGERING INTO FRIDAY...ESPECIALLY ACROSS OUR SOUTH. A DRIER AND SOMEWHAT COOLER AIRMASS WILL SETTLE INTO THE AREA FOR THE WEEKEND. HOWEVER...A SECONDARY TROUGH AXIS COULD LEAD TO A FEW SHOWERS/POSSIBLY A THUNDERSTORM DURING THE DAY ON SATURDAY. DESPITE THE UPPER LEVEL TROUGH ACROSS THE AREA THROUGH THE WEEKEND...850 TEMPS WILL SLOWLY RISE FROM THE MID TEENS FRIDAY/SATURDAY TO THE UPPER TEENS ON SUNDAY. THIS SHOULD RESULT IN FAIRLY SEASONABLE TEMPERATURES THROUGH THE WEEKEND. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... HUMID AIRMASS CIRCULATING AROUND BERMUDA HIGH WILL PERSIST. BR IS EXPECTED LATE TONIGHT AT LUK AND ILN. OTHERWISE...VFR WILL LIKELY PREVAIL THROUGH THE TAF PERIOD. CONVECTION IS ONLY ISOLATED TODAY SO KEPT VCTS THIS AFTERNOON INTO THIS EVENING. WILL AMEND IF CONVECTION BECOMES MORE WIDESPREAD AND DIRECTLY EFFECTS AIRPORTS. WINDS WILL STAY OUT OF THE SOUTHWEST TO SOUTH AT 12 KNOTS OR LESS. OUTLOOK...SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE TUESDAY AND WEDNESDAY AFTERNOON...WITH MORE WIDESPREAD THUNDERSTORM ACTIVITY EXPECTED ON THURSDAY. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...LATTO NEAR TERM...LATTO SHORT TERM...LATTO LONG TERM...JGL AVIATION...CONIGLIO
Hazardous weather outlook, Jun 23, 4:15 AM EDT, 14 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 415 AM EDT SUN JUN 23 2013 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-240900- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 415 AM EDT SUN JUN 23 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON INTO THIS EVENING. SOME OF THE STRONGER STORMS MAY CONTAIN FREQUENT LIGHTNING...GUSTY WINDS...SMALL HAIL AND HEAVY DOWNPOURS. DUE TO THE SLOW MOVING NATURE OF THE THUNDERSTORMS...LOCALIZED FLOODING MAY RESULT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 23, 5:02 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
502 PM EDT SUN JUN 23 2013
OHZ073-232130-
ROSS OH-
502 PM EDT SUN JUN 23 2013
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL ROSS COUNTY THROUGH 530
PM EDT...
AT 501 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
CHILLICOTHE...MOVING NORTH AT 10 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
ONE HALF INCH DIAMETER HAIL...
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...KINGSTON.
ALSO...ANDERSONVILLE IS NEAR THE PATH OF THIS STRONG THUNDERSTORM.
LAT...LON 3933 8287 3933 8305 3949 8307 3949 8299
3948 8299 3948 8294 3947 8285
ASLLocal storm report, Jun 23, 5:23 PM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
523 PM EDT SUN JUN 23 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HEAVY RAIN 4 E VERSAILLES 39.07N 85.18W
06/23/2013 U0.00 INCH RIPLEY IN PUBLIC
PONDING OF WATER ON E CO RD 50 S OFF STATE HWY 129 FROM
HEAVY RAINFALL.
&&
KURZLocal storm report, Jun 23, 5:28 PM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
528 PM EDT SUN JUN 23 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM TSTM WND DMG 1 S MILAN 39.10N 85.13W
06/23/2013 RIPLEY IN PUBLIC
LARGE TREE DOWN AT INTERSECTION OF STATE HWY 101 AND E CO
RD 200 N.
&&
KURZSpecial weather statement, Jun 23, 5:40 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 540 PM EDT SUN JUN 23 2013 OHZ061-232215- MONTGOMERY OH- 540 PM EDT SUN JUN 23 2013 ...A STRONG THUNDERSTORM WILL AFFECT MONTGOMERY COUNTY THROUGH 615 PM EDT... AT 535 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR GERMANTOWN...MOVING NORTH AT 20 MPH. STORM HAZARDS INCLUDE... WINDS TO 45 MPH... ONE HALF INCH DIAMETER HAIL... SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...MIAMISBURG AND TROTWOOD. ALSO...FARMERSVILLE...NEW LEBANON...DREXEL...SHILOH...FORT MCKINLEY AND BROOKVILLE ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM. LAT...LON 3984 8442 3983 8419 3959 8429 3960 8447 ASL
Local storm report, Jun 23, 5:56 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
556 PM EDT SUN JUN 23 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0434 PM TSTM WND DMG 4 SSE BURLINGTON 38.97N 84.69W
06/23/2013 BOONE KY LAW ENFORCEMENT
WIND DAMAGE REPORTED TO A HOME ON CHATEAU COURT. TIME
ESTIMATED FROM RADAR.
&&
KURZLocal storm report, Jun 23, 6:10 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
610 PM EDT SUN JUN 23 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0428 PM TSTM WND DMG 1 W ST. LEON 39.29N 84.99W
06/23/2013 DEARBORN IN LAW ENFORCEMENT
TREE DOWN ON OLD HICKORY RD. TIME ESTIMATED FROM RADAR.
&&
KURZThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 8:00 PM EDT | Areal Flood Advisory | ILN | Delaware, Franklin | 2 hr |
| Jun 23, 4:42 PM EDT | Special Weather Statement | ILN | Hamilton | 48 min |
| Jun 23, 5:02 PM EDT | Special Weather Statement | ILN | Ross | 28 min |
| Jun 23, 5:40 PM EDT | Special Weather Statement | ILN | Montgomery | 35 min |
| Jun 23, 5:53 PM EDT | Severe Thunderstorm Warning | ILN | Montgomery | 37 min |
| Jun 23, 6:43 PM EDT | Severe Thunderstorm Warning | ILN | Champaign, Clark, Miami, Shelby | 47 min |
| Jun 23, 7:04 PM EDT | Special Weather Statement | ILN | Auglaize | 41 min |
| Jun 23, 7:17 PM EDT | Severe Thunderstorm Warning | ILN | Champaign, Logan, Miami, Shelby | 43 min |
| Jun 23, 7:44 PM EDT | Special Weather Statement | ILN | Auglaize, Logan | 46 min |
| Jun 23, 4:06 PM EDT | Special Weather Statement | ILN | Boone | 24 min |
| Jun 23, 4:10 PM EDT | Severe Thunderstorm Warning | ILN | Boone | 50 min |
| Jun 23, 3:22 PM EDT | Areal Flood Advisory | ILN | Ohio, Switzerland | 2 hr |
| Jun 23, 3:24 PM EDT | Special Weather Statement | ILN | Ripley | 36 min |
| Jun 23, 3:30 PM EDT | Severe Thunderstorm Warning | ILN | Dearborn, Ripley | 30 min |
| Jun 23, 3:53 PM EDT | Areal Flood Advisory | ILN | Ripley | 112 min |
| Jun 23, 4:03 PM EDT | Special Weather Statement | ILN | Dearborn | 27 min |
| Jun 23, 4:19 PM EDT | Severe Thunderstorm Warning | ILN | Dearborn, Franklin, Ripley | 26 min |
| Jun 23, 4:44 PM EDT | Special Weather Statement | ILN | Franklin | 46 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.